Hail, Stark
- When
- May 20, 8:30 PM CST
- Where
- Stark County, Toulon
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.100, -89.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 20, 2:00 PM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT THU MAY 20 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH SATURDAY... SHORT WAVE MOVING ACROSS THE GREAT LAKES IS GIVING A LITTLE PUSH TO THE EASTERN END OF THE OLD COLD FRONT...AND IT IS EXPECTED TO SAG INTO NORTHERN ILLINOIS OVERNIGHT. ANOTHER MCS WILL LIKELY GET GOING TO THE NORTH OF THE FRONT AND ROLL EASTWARD TO THE NORTH OF CENTRAL ILLINOIS. 18Z ILX SOUNDING SHOWS A FORMIDABLE CAP IN PLACE...AND THE SATELLITE LOOPS THIS AFTERNOON CONFIRM THIS. AN EXTENSIVE AREA OF LOW CLOUDS UNDERNEATH THE CAP HAVE INHIBITED SURFACE HEATING...AND WITH CONTINUED WARM ADVECTION UPSTAIRS...THE CAP HAS GROWN STRONGER AND STRONGER WITH TIME. ABOUT THE ONLY HOPE FOR CONVECTION THIS EVENING WILL BE ACROSS THE EXTREME NORTH CLOSEST TO THE FRONT AND WHERE A FEW MORE BREAKS IN THE CLOUDS HAS SHOWN UP THIS AFTERNOON. WILL CONTINUE WITH 40 POPS IN THE NORTH...TRENDING TOWARD LESS THAN 20 POPS IN THE SOUTHEAST. ALTHOUGH SURFACE TEMPERATURES ARE A LITTLE COOLER THIS AFTERNOON...LOW TEMPERATURES TONIGHT SHOULD BE AT LEAST AS WARM AS LAST NIGHT WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. WITH THE FRONT NORTH OF THE AREA FRIDAY AND SATURDAY...MOST OF THE RAINFALL SHOULD REMAIN NORTH OF CENTRAL ILLINOIS. A LITTLE MORE SUNSHINE WILL BE POSSIBLE ON FRIDAY AND SATURDAY...WHICH MAY LEAD TO ISOLATED CONVECTION. HOWEVER LIMITED COVERAGE PRECLUDES MENTION IN THE ZONE FORECASTS AT THIS TIME. LONG TERM...SUNDAY THROUGH THURSDAY... AGREE WITH HPC THAT THE ETA SURFACE LOW OVER THE GREAT LAKES SATURDAY LOOKS TOO STRONG. THIS WOULD SUGGESTS THAT THE TRAILING COLD FRONT WILL NOT PUSH AS FAR SOUTH AS WHAT THE ETA IMPLIES. THE GFS SOLUTION IS PREFERRED HERE. THEREFORE WILL KEEP POPS IN THE 30 RANGE FOR SUNDAY AND SUNDAY NIGHT AS CENTRAL ILLINOIS STAYS WELL WITHIN THE WARM SECTOR. THE GFS IS IN PRETTY DECENT AGREEMENT WITH ITS OLD 00Z RUN... BRINGING THE FRONT THROUGH THE AREA LATE SUNDAY NIGHT AND EARLY MONDAY. WILL KNOCK DOWN POPS INTO THE SLIGHT CHANCE CATEGORY IN THE NORTH MONDAY WITH THE FRONT TO THE SOUTH OF THEM. ONCE AGAIN THE MAIN QUESTION WILL BE HOW FAR SOUTH THE FRONT WILL GO BEFORE IT MOVES BACK NORTH AGAIN. WITH THIS IN MIND WILL KEEP 30 POPS GOING FOR TUESDAY...AND KEEP WEDNESDAY/THURSDAY DRY. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1113 AM CDT THU MAY 20 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-211100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1113 AM CDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY ACROSS CENTRAL IOWA WILL MOVE SOUTHEAST INTO NORTHERN ILLINOIS THIS AFTERNOON. THIS FRONT WILL COMBINE WITH THE WARM HUMID AIR IN PLACE TO PRODUCE THUNDERSTORMS IN CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FRONT WILL LIFT BACK NORTH OF THE AREA EARLY FRIDAY...KEEPING THE AREA WARM AND DRY. HOWEVER...THE FRONT WILL PUSH CLOSE TO THE AREA BY SATURDAY EVENING AND BRING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL ILLINOIS FOR SATURDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR THE REMAINDER OF THE PERIOD...AS ANOTHER COLD FRONT MOVES THROUGH THE AREA SUNDAY AND THEN BECOMES STATIONARY OVER CENTRAL ILLINOIS FOR MONDAY AND TUESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. THE SEVERE WEATHER THREAT SHOULD HOLD OFF UNTIL AFTER 3 PM THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
The Quad Cities radar (KDVN), 82 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401148.